Tags

Type your tag names separated by a space and hit enter

Statin-associated myopathy.
Med J Aust. 2001 Nov 05; 175(9):486-9.MJ

Abstract

Myopathy occurs in 0.1%-0.2% of patients receiving statins in clinical trials. This adverse effect is shared by all statins, but is more common with cerivastatin, especially in combination with gemfibrozil. The risk of myopathy is increased by: the use of high doses of statins, concurrent use of fibrates, concurrent use of hepatic cytochrome P450 inhibitors, acute viral infections, major trauma, surgery, hypothyroidism and other conditions. Statin-associated myopathy should be suspected when a statin-treated patient complains of unexplained muscle pain, tenderness or weakness. Statin therapy should be stopped in cases of suspected myopathy, and serum creatine kinase levels should be checked and monitored. No specific therapies other than statin withdrawal and supportive measures for rhabdomyolysis are currently available.

Authors+Show Affiliations

North Adelaide Cardiac Clinic, SA. admin@medped-aust.com

Pub Type(s)

Journal Article
Research Support, Non-U.S. Gov't
Review

Language

eng

PubMed ID

11758079

Citation

Hamilton-Craig, I. "Statin-associated Myopathy." The Medical Journal of Australia, vol. 175, no. 9, 2001, pp. 486-9.
Hamilton-Craig I. Statin-associated myopathy. Med J Aust. 2001;175(9):486-9.
Hamilton-Craig, I. (2001). Statin-associated myopathy. The Medical Journal of Australia, 175(9), 486-9.
Hamilton-Craig I. Statin-associated Myopathy. Med J Aust. 2001 Nov 5;175(9):486-9. PubMed PMID: 11758079.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Statin-associated myopathy. A1 - Hamilton-Craig,I, PY - 2002/1/5/pubmed PY - 2002/1/5/medline PY - 2002/1/5/entrez SP - 486 EP - 9 JF - The Medical journal of Australia JO - Med. J. Aust. VL - 175 IS - 9 N2 - Myopathy occurs in 0.1%-0.2% of patients receiving statins in clinical trials. This adverse effect is shared by all statins, but is more common with cerivastatin, especially in combination with gemfibrozil. The risk of myopathy is increased by: the use of high doses of statins, concurrent use of fibrates, concurrent use of hepatic cytochrome P450 inhibitors, acute viral infections, major trauma, surgery, hypothyroidism and other conditions. Statin-associated myopathy should be suspected when a statin-treated patient complains of unexplained muscle pain, tenderness or weakness. Statin therapy should be stopped in cases of suspected myopathy, and serum creatine kinase levels should be checked and monitored. No specific therapies other than statin withdrawal and supportive measures for rhabdomyolysis are currently available. SN - 0025-729X UR - https://www.unboundmedicine.com/medline/citation/11758079/Statin_associated_myopathy_ L2 - https://onlinelibrary.wiley.com/resolve/openurl?genre=article&sid=nlm:pubmed&issn=0025-729X&date=2001&volume=175&issue=9&spage=486 DB - PRIME DP - Unbound Medicine ER -